Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 402, NWS Birmingham, AL

July 28, 2009Greene County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 28, 2009, 4:59 PM CDT for Greene County, Sumter County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2009, 4:59 PM CDT (21:59 UTC)
Expired
Jul 28, 2009, 5:45 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 282159
SVRBMX
ALC063-119-282245-
/O.NEW.KBMX.SV.W.0402.090728T2159Z-090728T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EUTAW...
  NORTH CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 545 PM CDT

* AT 457 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR GAINESVILLE...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW WEST GREENE BY 510 PM CDT...
  WEST GREENE BY 520 PM CDT...
  UNION AND MANTUA BY 545 PM CDT...

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 45

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3313 8787 3285 8785 3272 8825 3293 8824
TIME...MOT...LOC 2159Z 239DEG 22KT 3285 8819

$$

58
1 follow-up statement
000 
WWUS54 KBMX 282225
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT TUE JUL 28 2009

ALC063-119-282245-
/O.CON.KBMX.SV.W.0402.000000T0000Z-090728T2245Z/
SUMTER AL-GREENE AL-
525 PM CDT TUE JUL 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN GREENE AND NORTH CENTRAL SUMTER COUNTIES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PLEASANT RIDGE TO CLINTON TO GAINESVILLE...OR ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF ALICEVILLE TO 8 MILES NORTHWEST OF EUTAW
TO 11 MILES NORTH OF LIVINGSTON...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LEWISTON AND CLINTON BY 530 PM CDT...
  UNION AND MANTUA BY 540 PM CDT...
  SNODDY...I 20 REST AREA NEAR EUTAW AND 6 MILES NORTHWEST OF EUTAW
  BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3287 8810 3298 8814 3313 8787 3285 8785
      3272 8825 3275 8825
TIME...MOT...LOC 2225Z 239DEG 22KT 3301 8804 3291 8800
          3275 8821

$$

75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:06 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 28, 3:06 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT TUE JUL 28 2009

.DISCUSSION...SHORT WAVE TROF OVER ARKANSAS CONTINUES TO PLOD
EASTWARD AND WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO
CENTRAL ALABAMA THROUGH THE EVENING HOURS. THUNDERSTORMS HAVE BEEN
CONFINED TO AREAS ACROSS SOUTH ALABAMA WHERE LESS CLOUD COVER HAS
ALLOWED FOR MORE HEATING AND INSTABILITY. A NEW LINE OF STORMS HAS
DEVELOPED FROM TUPELO TO JACKSON MISSISSIPPI. THERE HAS BEEN
ENOUGH CLEARING ACROSS EAST MISSISSIPPI TO ALLOW TEMPERATURES TO
CLIMB INTO THE MIDDLE AND UPPER 80S...AND SURFACE BASED CAPE VALUES
ARE 2500-3000 J/KG. THERE IS STILL POTENTIAL FOR SEVERE THUNDERSTORMS
THROUGH THE EARLY EVENING HOURS...MAINLY WEST OF I-65. FORECAST
WILL CONTINUE WITH LIKELY POPS OVERNIGHT AS SHORT WAVE TROF
APPROACHES THE AREA.

EVEN THOUGH PRIMARY SHORT WAVE TROF WILL PUSH EAST OF AREA BY
WEDNESDAY MORNING...A MID LEVEL INSTABILITY WILL REMAIN ACROSS THE
AREA WITH PRECIPITABLE WATER VALUES HOLDING NEAR 2 INCHES. EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN ON WEDNESDAY...BUT
WITH LESS UPPER LEVEL SUPPORT...STORMS SHOULD STAY BELOW SEVERE
LIMITS. ANOTHER SIGNIFICANT SHORT WAVE TROF WILL DROP INTO THE
PLAINS STATES WEDNESDAY NIGHT. BOTH NAM AND GFS MODELS KEEP
STRONGER AND MORE ORGANIZED CONVECTION TO THE NORTHWEST OF ALABAMA
WEDNESDAY NIGHT AND THURSDAY...EVEN THOUGH GFS DOES BRING A
BULLSEYE OF RAINFALL ACROSS EXTREME NORTH ALABAMA LATE WEDNESDAY
NIGHT...BUT THIS SEEMS A LITTLE TO FAR REMOVED FROM ADVANCING
SHORT WAVE TROF. THURSDAY NIGHT AND FRIDAY COULD BE ACTIVE ACROSS
AREA AS BOTH MODELS SHOW A SURFACE FRONT MOVING INTO NORTHWEST
ALABAMA ON FRIDAY. THE SURFACE BOUNDARY STALLS OUT ACROSS CENTRAL
ALABAMA BY SATURDAY...SO THERE MAY BE A DECREASE IN RAIN CHANCES
NORTH OF I-20...BUT CHANCES OF RAIN WILL STAY IN THE FORECAST
THROUGH THE FIRST PART OF NEXT WEEK.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED SHOWERS WILL PLAGUE CENTRAL ALABAMA THIS AFTERNOON...AHEAD
OF A MUCH LARGER SHIELD OF RAIN AND THUNDER.  THESE WILL LIKELY LAST
THROUGH THE OVERNIGHT HOURS...AND INTO THE MORNING...DISSIPATING
FROM WEST TO EAST ON WEDNESDAY.

FOR NOW...HAVE PUT A PREVAILING MVFR AT ALL SITES THIS
AFTERNOON...BUT THERE WILL BE CHANCE FOR AN AMENDMENT LATER THIS
AFTERNOON AS THE MAIN SHIELD OF RAIN MOVES INTO THE AREA.  THERE IS
A THREAT OF STRONG GUSTY WINDS TOO...SO WILL HAVE TO WATCH THE
UPSTREAM OBS AS THESE STORMS MOVE THROUGH THE AREA.

KEET CEILOMETER IS STILL OUT OF COMMISSION...WAITING FOR THE
DELIVERY OF A PART.  SHOULD BE BACK UP THIS EVENING OR TOMORROW AT
THE LATEST...DEPENDING ON WHEN THE SHOWERS MOVE OUT OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  82  70  86  70 /  70  60  50  50  40
ANNISTON    70  84  71  88  71 /  70  70  40  50  30
BIRMINGHAM  72  85  72  87  73 /  70  60  40  50  30
TUSCALOOSA  71  87  73  90  73 /  70  70  30  50  30
CALERA      70  85  71  88  72 /  70  70  40  50  30
AUBURN      69  84  71  88  70 /  70  70  40  40  30
MONTGOMERY  72  88  73  92  73 /  70  70  30  40  30
TROY        72  87  72  91  72 /  70  70  30  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 1:36 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT TUE JUL 28 2009

ALZ011>015-017>050-291130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND
NORTH OF INTERSTATE 59...WHICH INCLUDES AREAS IN AND NEAR
TUSCALOOSA...LINDEN...BIRMINGHAM...JASPER...HAMILTON...ANNISTON...AND
GADSDEN. THE MAIN THREATS WILL BE GUSTY STRAIGHT LINE WINDS UP TO 60
MPH...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF
TIME AND A VERY SMALL CHANCE OF A TORNADO. THESE STORMS WILL BE
POSSIBLE AT ALMOST ANYTIME THE REMAINDER OF THE AFTERNOON HOURS AND
INTO THE OVERNIGHT HOURS.

FOR AREAS SOUTH OF INTERSTATE 59 INCLUDING AREAS NEAR SELMA...
MONTGOMERY...CLANTON...HEFLIN...AUBURN...TROY...AND EUFAULA...A FEW
STRONG STORMS ARE POSSIBLE. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME. THESE STORMS WILL BE POSSIBLE AT ALMOST ANYTIME
THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AREA WIDE WEDNESDAY
AND THURSDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 40 MPH...LOCALLY HEAVY RAIN...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THIS AFTERNOON AND THIS EVENING.

75

In the hours before

Special weather statement, Jul 28, 2:48 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT TUE JUL 28 2009

ALZ046-048-282030-
BULLOCK-RUSSELL-
248 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR BULLOCK AND RUSSELL COUNTIES UNTIL
330 PM CDT...

AT 248 PM CDT/348 PM EDT/...THE NATIONAL WEATHER SERVICE IS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURTSBORO TO 11
MILES NORTHEAST OF LAKEPOINT RESORT STATE PARK...OR ALONG A LINE
EXTENDING FROM HURTSBORO TO 16 MILES SOUTH OF FORT BENNING SOUTH...
MOVING NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HURTSBORO.
  HATCHECHUBBE.
  UCHEE.
  SEALE.
  RUSSELL COUNTY SPORTS COMPLEX.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:01 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT TUE JUL 28 2009

ALZ040-042-282045-
DALLAS-LOWNDES-
301 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LOWNDES COUNTIES UNTIL
345 PM CDT...

AT 301 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FIVE POINTS TO PINE
APPLE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CAMDEN TO 20
MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TILDEN.
  FIVE POINTS.
  WHITES BLUFF.
  HAZEN.
  OLD CAHABA PARK.
  MACEDONIA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:17 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT TUE JUL 28 2009

ALZ035-282045-
CHILTON-
317 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 345 PM CDT...

AT 317 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF CHILTON COUNTY MOTOR SPORTS PARK...
OR 6 MILES WEST OF CLANTON...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ISABELLA.
  THORSBY.
  LOMAX.
  I 65 REST AREA.
  GAP OF THE MOUNTAIN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:59 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT TUE JUL 28 2009

ALZ037-038-047-282145-
CHAMBERS-LEE-TALLAPOOSA-
359 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...LEE AND TALLAPOOSA
COUNTIES UNTIL 445 PM CDT...

AT 359 PM CDT/458 PM EDT/...THE NATIONAL WEATHER SERVICE IS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP HILL TO 6 MILES
NORTHEAST OF BLEECKER...OR ALONG A LINE EXTENDING FROM CAMP HILL TO
12 MILES NORTH OF PHENIX CITY...MOVING NORTHEAST AT 10 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS. THIS MAY KNOCK SOME TREE LIMBS DOWN.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WAVERLY.
  CAMP HILL.
  OAK BOWERY.
  STURKIE.
  WEST CHAMBERS.
  CHAMBERS COUNTY LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Local storm report, Jul 28, 4:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     1 W SELMA               32.42N 87.04W
07/28/2009                   DALLAS             AL   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON CRESCENT HILL ROAD. WIND
            ESTIMATED AT 45 MPH.

&&

MGRANTHAM
Local storm report, Jul 28, 4:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     4 ESE AUBURN            32.57N 85.42W
07/28/2009                   LEE                AL   EMERGENCY MNGR

            A FEW TREES DOWN ON COUNTY ROAD 146. WINDS ESTIMATED AT
            50 MPH.

&&

MGRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:26 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes34 min
Jul 28, 3:53 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery37 min
Jul 28, 4:19 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens41 min
Jul 28, 4:30 PM CDTTornado WarningBMXPickens20 min
Jul 28, 4:32 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery28 min
Jul 28, 4:51 PM CDTSevere Thunderstorm WarningBMXSumter28 min
Jul 28, 4:56 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Jul 28, 5:17 PM CDTTornado WarningBMXPickens, Tuscaloosa17 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.